Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 29, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Dec 16, 1996, 9:25 PM CST for Benton County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 1996, 9:25 PM CST (03:25 UTC)
- Expired
- Dec 17, 1996, 12:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 170327 FFWBNA TNC005-170630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 925 PM CST MON DEC 16 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TENNESSEE ...BENTON COUNTY AT 924 PM CST...DOPPLER RADAR INDICATED SLOW MOVING RAINSHOWERS CONTINUOUSLY MOVING ACROSS THE CAMDEN AND BIG SANDY AREAS. WITH EXPECTED CONTINUED HEAVY RAINFALL OVER THE AREA...FLOODING WILL OCCUR. YOU SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 7:17 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Dec 16, 7:17 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 715 PM CST MON DEC 16 1996 MN FCST CONCERNS FOR TNGTS UPDATE IS LWRG TEMPS IN NW AND WRN ZNS OF MY FA AND TIMING SLO EWD MVMT OF CDFNT THRU FA. SFC LO PRES CONTS TO DVLP ALNG THE FNTL BNDRY IN CNTRL MS AS OF 01Z STREAMLINE ANALYSIS. XPCT THAT FNTL BNDRY WL MV SLGTLY EWD OVRNGT AS CURRENTLY FCST W/ZN GROUPING W/LO PROGGED TO MV RPDLY NEWD UP FNT INTO FA TNGT INTO KY BY ERLY TUE. W/RAIN CONTG ACRS FA AND STIL TRAINING NWD UP OUT OF MS/AL THIS EVE... RECOMMEND 100 PCT POP FA-WIDE OVRNGT. LIKE THE REST OF THE TIMING OF PCPN ENDING DURG AM HRS AS FIRST CDFNT BEGINS TO GET PUSHED EWD BY STG UPR TROF MVG SE/EWD TWD FA FM CNTRL PLNS. AM SOMEWHAT CONCERNED ABT LTR PD BY WED FOR FA AS STG ARCTIC CDFNT SHUD CONT TO MV THRU FA DURG DAY. GRIDDED MACROS INDCT THAT 1000-H85 THICKNESS AND 1000-H5 THICKNESS WL GRADUALLY LWR DURG DAY ON WED AND RECOMMEND THAT MID SHIFT TAKE A LOOK AT 0,0Z MDL DATA TO CONSIDER PCPN TYPE ON WED. PCPN TYPE LUKS TO BE A TOUGH CALL ATTM. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:44 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Montgomery, Robertson, Williamson | 3 hr |
| Dec 16, 9:44 PM CST | Flash Flood Warning | OHX | Sumner, Wilson | 3 hr |
| Dec 16, 10:08 PM CST | Flash Flood Warning | OHX | Rutherford | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.